Table of Contents
ISRN Probability and Statistics
Volume 2012 (2012), Article ID 746203, 14 pages
http://dx.doi.org/10.5402/2012/746203
Research Article

Dual Divergence Estimators of the Tail Index

1Laboratoire de Mathématiques Appliquées, Université de Technologie de Compiègne, BP 529, 60205 Compiègne Cedex, France
2Department of Mathematics, Faculty of Sciences, Hassiba Benbouali University of Chlef, BP 151, 02000 Chlef, Algeria

Received 17 August 2012; Accepted 30 September 2012

Academic Editors: M. Galea, J. López-Fidalgo, M. McAleer, and C. Proppe

Copyright © 2012 Salim Bouzebda and Mohamed Cherfi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The main purpose of the present paper is to propose a new estimator of the tail index using -divergences and the duality technique. These estimators are explored with respect to robustness through the influence function approach. The empirical performances of the proposed estimators are illustrated by simulation.